In a new video posted on Reddit, a man has been saved from death after he was caught displaying fentanyl overdose symptoms. A group of people came across the yet-to-be-identified man as he lay on the floor due to a fentanyl overdose. He was helped up to his feet, and they poured drops of water on his head and face to help calm him down.
It is yet to be established if the content of the video happened recently or if it is an old video that went viral. The video was posted on Reddit and went viral as many people swarmed the comment section to share their opinions. Some comments under the video suggested that it was an old video and that the young man who was saved after the drug abuse later died from another overdose.
However, all these occurrences show the negative effects of drug abuse and how it has been killing young and older adults. Fentanyl is originally a drug that was meant to treat those who have cancer.
From a definition the United States Drug Enforcement Administration gave, "Pharmaceutical fentanyl was developed for pain management treatment of cancer patients, applied in a patch on the skin. Because of its powerful opioid properties, Fentanyl is also diverted for abuse. Fentanyl is added to heroin to increase its potency or be disguised as highly potent heroin. Many users believe that they are purchasing heroin and actually don’t know that they are purchasing fentanyl – which often results in overdose deaths. Clandestinely-produced fentanyl is primarily manufactured in Mexico."
Fentanyl Effects on Users
Fentanyl has very harmful effects on those who abuse it without the prescription of a certified medical doctor.
According to information provided by the National Institute on Drug Abuse, fentanyl was originally made for the treatment of cancer patients, but drug users now abuse it.
The National Institute on Drug Abuse said that the first fentanyl overdose symptoms are making it hard for the brain to feel any pleasure aside from taking the drugs. This means that other things that used to excite the victim won't have the same effect again unless they take fentanyl in overdose.
Also, the organization said that taking an overdose of fentanyl causes issues with the respiratory system, which can lead to death. "An overdose occurs when a drug produces serious adverse effects and life-threatening symptoms. When people overdose on fentanyl, their breathing can slow or stop. This can decrease the amount of oxygen that reaches the brain, a condition called hypoxia. Hypoxia can lead to a coma and permanent brain damage, and even death," the National Institute on Drug Abuse said.
Fentanyl Abuse Remains a Recurring Problem
The case of the young man whose video was posted on Reddit isn't the only case of fentanyl abuse that made the news.
There was another video that showed a Placer County resident in his mid-20s buying a suspected fentanyl drug from another in a truck at the 76 Gas Station in Penryn on Dec. 3. Some minutes later, the young man was seen falling to the ground inside the convenience store of the gas station.
"We’ve decided to show this video because of how powerful it is, and we hope that it wakes people up and helps them realize just how dangerous fentanyl is," Placer County Sheriff's Office spokesperson Angela Musallam said when the video was released.